Stevens–Johnson Syndrome (SJS) forms part of a spectrum of severe adverse cutaneous reactions that can eventually culminate into toxic epidermal necrolysis (TEN), a potentially fatal condition. Drugs, most commonly allopurinol, antivirals, antiepileptics, sulfonamides and other antibiotics are implicated in this disease, even though, many case reports and series describe a variety of associations with many other classes of drugs. Infectious and inflammatory conditions also predispose to this severe cutaneous disease. Here, we present a patient who was initially diagnosed as a case of acute on chronic liver failure in hepatic encephalopathy grade I, in whom the introduction of rifaximin therapy led to aggressive cutaneous reactions, leading to SJS, which was managed with intensive supportive treatment because of which the patient improved substantially and was discharged after 14 days of onset of a potentially fatal condition. Rifaximin therapy leading to SJS‑TEN has been reported only once before.